Alert archive / Nebraska / Wind Advisories in 2013

Wind Advisory 22, NWS Hastings, NE

December 28, 201318 counties in Nebraska

NWS Hastings, NE issued this wind advisory at Dec 28, 2013, 2:58 AM CST for 18 counties in Nebraska. It took effect at Dec 28, 2013, 3:05 PM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 28, 2013, 2:58 AM CST (08:58 UTC)
In effect from
Dec 28, 2013, 3:05 PM CST
Expired
Dec 29, 2013, 3:00 AM CST
In force
12 hr
Issued by
NWS Hastings, NE

Counties Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Valley County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 69 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.0 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2013-12-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2013-12-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2399 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

281 
WWUS73 KGID 280858
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
258 AM CST SAT DEC 28 2013

...STRONG WINDS WILL OCCUR BEHIND A COLD FRONT SATURDAY NIGHT...

NEZ039>041-046>049-061>064-074>077-281700-
/O.NEW.KGID.WI.Y.0022.131229T0000Z-131229T1100Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-BUFFALO-HALL-
HAMILTON-YORK-KEARNEY-ADAMS-CLAY-FILLMORE-
INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY...
ST. PAUL...CENTRAL CITY...OSCEOLA...KEARNEY...GRAND ISLAND...
AURORA...YORK...MINDEN...HASTINGS...CLAY CENTER...GENEVA
258 AM CST SAT DEC 28 2013

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 5 AM CST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 5 AM CST
SUNDAY. 

* TIMING...STRONG NORTH WINDS WILL DEVELOP EARLY THIS EVENING BEHIND
  A COLD FRONT. WINDS WILL DIMINISH AFTER MIDNIGHT...YET WILL
  REMAIN BRISK.

* WINDS...SUSTAINED NORTH WINDS OF 25 TO 35 MPH...WITH GUSTS OF 40
  TO 45 MPH.

* IMPACTS...STRONG CROSS WINDS MAY MAKE TRAVEL HAZARDOUS FOR HIGH
  PROFILE VEHICLES OR VEHICLES PULLING LIGHT WEIGHT
  TRAILERS...ESPECIALLY ON EAST-WEST ORIENTED ROADS SUCH AS
  INTERSTATE 80. THIS STRONG WIND WILL RESULT IN WIND CHILLS OF 15
  TO 20 BELOW ZERO LATE SATURDAY NIGHT INTO EARLY SUNDAY MORNING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

HEINLEIN
4 follow-up statements
019 
WWUS73 KGID 281657
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1057 AM CST SAT DEC 28 2013

...STRONG WINDS WILL OCCUR BEHIND A COLD FRONT TONIGHT...

NEZ039>041-046>049-061>064-074>077-290200-
/O.CON.KGID.WI.Y.0022.131229T0000Z-131229T1100Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-BUFFALO-HALL-
HAMILTON-YORK-KEARNEY-ADAMS-CLAY-FILLMORE-
INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY...
ST. PAUL...CENTRAL CITY...OSCEOLA...KEARNEY...GRAND ISLAND...
AURORA...YORK...MINDEN...HASTINGS...CLAY CENTER...GENEVA
1057 AM CST SAT DEC 28 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 5 AM
CST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 5 AM
CST SUNDAY. 

* TIMING...THE STRONGEST WINDS WILL OCCUR BETWEEN 6 PM AND
  MIDNIGHT. 

* WINDS...SUSTAINED NORTH WINDS OF 25 TO 35 MPH...WITH OCCASIONAL
  GUSTS OF 40 TO 50 MPH. ISOLATED GUSTS UP TO 55 MPH WILL BE
  POSSIBLE NORTH OF HIGHWAY 92.

* IMPACTS...DRIVING WILL BE DIFFICULT AT TIMES...ESPECIALLY FOR
  HIGH PROFILE VEHICLES. TRUCKS...CAMPERS...AND BUSES WILL
  ENCOUNTER DANGEROUS CROSS WINDS ON EAST WEST ROADS AND
  HIGHWAYS...INCLUDING INTERSTATE 80.

* WIND CHILLS...15 TO 20 BELOW ZERO LATE TONIGHT INTO EARLY
  SUNDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

HALBLAUB
605 
WWUS73 KGID 282105
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
305 PM CST SAT DEC 28 2013

...WINDY BEHIND AN ARCTIC COLD FRONT TONIGHT...

NEZ060-072-073-290600-
/O.EXB.KGID.WI.Y.0022.131228T2105Z-131229T0900Z/
DAWSON-GOSPER-PHELPS-
INCLUDING THE CITIES OF...LEXINGTON...ELWOOD...HOLDREGE
305 PM CST SAT DEC 28 2013

...WIND ADVISORY IN EFFECT UNTIL 3 AM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM CST SUNDAY. 

* TIMING...THE STRONGEST WINDS WILL OCCUR BETWEEN 6 PM AND 
  MIDNIGHT. 

* WINDS...SUSTAINED NORTH WINDS OF 25 TO 35 MPH...WITH OCCASIONAL
  GUSTS OF 40 TO 50 MPH. 

* IMPACTS...DRIVING WILL BE DIFFICULT AT TIMES...ESPECIALLY FOR
  HIGH PROFILE VEHICLES. TRUCKS...CAMPERS...AND BUSES WILL
  ENCOUNTER DANGEROUS CROSS WINDS ON EAST WEST ROADS AND
  HIGHWAYS...INCLUDING INTERSTATE 80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ039>041-046>049-061>064-074>077-290600-
/O.EXT.KGID.WI.Y.0022.131228T2105Z-131229T0900Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-BUFFALO-HALL-
HAMILTON-YORK-KEARNEY-ADAMS-CLAY-FILLMORE-
INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY...
ST. PAUL...CENTRAL CITY...OSCEOLA...KEARNEY...GRAND ISLAND...
AURORA...YORK...MINDEN...HASTINGS...CLAY CENTER...GENEVA
305 PM CST SAT DEC 28 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM CST SUNDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 AM CST SUNDAY. 

* TIMING...THE STRONGEST WINDS WILL OCCUR BETWEEN 6 PM AND 
  MIDNIGHT. 

* WINDS...SUSTAINED NORTH WINDS OF 25 TO 35 MPH...WITH 
  OCCASIONAL GUSTS OF 40 TO 50 MPH. ISOLATED GUSTS UP TO 55 MPH 
  WILL BE POSSIBLE NORTH OF HIGHWAY 92. 

* IMPACTS...DRIVING WILL BE DIFFICULT AT TIMES...ESPECIALLY FOR
  HIGH PROFILE VEHICLES. TRUCKS...CAMPERS...AND BUSES WILL
  ENCOUNTER DANGEROUS CROSS WINDS ON EAST WEST ROADS AND
  HIGHWAYS...INCLUDING INTERSTATE 80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

HALBLAUB
542 
WWUS73 KGID 290419
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1019 PM CST SAT DEC 28 2013

...STRONG NORTHERLY WINDS WILL CONTINUE THROUGH THE EARLY MORNING
HOURS SUNDAY...

NEZ039>041-046>049-060>064-072>077-290900-
/O.CON.KGID.WI.Y.0022.000000T0000Z-131229T0900Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-
HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-
INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY...
ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY...
GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...MINDEN...
HASTINGS...CLAY CENTER...GENEVA
1019 PM CST SAT DEC 28 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY. 

* TIMING...WINDS WILL PEAK AROUND MIDNIGHT TONIGHT...AND GRADUALLY
  DIMINISH BELOW ADVISORY CRITERIA DURING THE EARLY MORNING HOURS
  SUNDAY.

* WINDS...SUSTAINED NORTH WINDS OF 25 TO 35 MPH...WITH OCCASIONAL
  GUSTS OF 40 TO 50 MPH...ARE EXPECTED. ISOLATED GUSTS UP TO 55 MPH
  WILL BE POSSIBLE NORTH OF HIGHWAY 92.

* IMPACTS...DRIVING WILL BE DIFFICULT AT TIMES...ESPECIALLY FOR 
  HIGH PROFILE VEHICLES. TRUCKS...CAMPERS...AND BUSES WILL 
  ENCOUNTER DANGEROUS CROSS WINDS ON EAST WEST ROADS AND 
  HIGHWAYS...INCLUDING INTERSTATE 80. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

ROSSI
016 
WWUS73 KGID 290853
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
253 AM CST SUN DEC 29 2013

NEZ039>041-046>049-060>064-072>077-291000-
/O.EXP.KGID.WI.Y.0022.000000T0000Z-131229T0900Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-
HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-
INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY...
ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY...
GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...MINDEN...
HASTINGS...CLAY CENTER...GENEVA
253 AM CST SUN DEC 29 2013

...WIND ADVISORY WILL EXPIRE AT 3 AM CST EARLY THIS MORNING...

THOUGH A FEW SITES WILL REMAIN NEAR ADVISORY CRITERIA FOR ANOTHER
HOUR OR SO...WIND SPEEDS WILL CONTINUE TO DIMINISH WITH
TIME...SO WIND ADVISORY WILL BE ALLOWED TO EXPIRE. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Dec 27, 11:46 PM CST, 3 hours 12 minutes earlier.

Area forecast discussion, Dec 27, 11:46 PM CST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1146 PM CST FRI DEC 27 2013

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 255 PM CST FRI DEC 27 2013

MAIN FORECAST CONCERNS ARE TEMPERATURES AND TIMING THE COLD FRONT
THROUGH THE AREA.

SATELLITE AND OBSERVATIONS INDICATE ONLY A FEW CIRRUS MOVING THROUGH
THE FORECAST AREA THIS AFTERNOON. ANALYSIS SHOWS A BROAD SURFACE
TROUGH ACROSS THE PLAINS WITH SOUTHWEST WINDS TURNING TOWARDS THE
NORTHWEST AS IT PASSES BY.

ZONAL FLOW WILL BE FOUND ACROSS THE AREA TONIGHT. THERE IS WARM
ADVECTION THROUGH THE NIGHT AND EXPECT A MILD NIGHT. THE FORECAST
SHOWS SOME DRASTIC CHANGES COMING DURING THE DAY SATURDAY. AN UPPER
LEVEL WAVE APPROACHES THE AREA EARLY IN THE MORNING. A SURFACE LOW
DEVELOPING IN THE NORTHERN PLAINS HAS A COLD FRONT TOWARDS THE
SOUTHWEST. DURING THE MORNING THE FRONT STRENGTHENS AND MOVES INTO
THE NORTHWEST PART OF THE FORECAST AREA BY NOON. DURING THE
AFTERNOON THE FRONT PROGRESSES TOWARD THE SOUTH...MUCH COLDER AIR
MOVES INTO THE AREA AS WELL AS AN INCREASE IN MOISTURE. BY EVENING
THE FRONT IS MAINLY THROUGH THE FORECAST AREA AND THE MOISTURE HAS
PUSHED THROUGH MUCH OF THE NEBRASKA PORTION OF THE AREA.

WINDS WILL BE FROM THE NORTHWEST BEHIND THE FRONT AND WILL INCREASE
TO 20 TO 30 MPH WITH HIGHER GUSTS. TEMPERATURES WILL START TO FALL
IN THE FAR NORTH DURING THE AFTERNOON. THE HIGH TEMPERATURES IN THE
NORTH WILL BE AN HOUR OR TWO EARLIER THAN NORMAL FOR THIS TIME OF
YEAR AND WILL START TO FALL DURING THE LATER AFTERNOON.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 256 PM CST FRI DEC 27 2013

HIGH TEMPERATURES WILL FEEL LIKE A ROLLER COASTER RIDE WITH AN
INITIAL SHARP FALL OF AROUND 40 DEGREES FOR SUNDAY HIGHS. WE THEN
HEAD BACK UPWARD WITH AROUND A 15 DEGREE INCREASE FOR MONDAY ONLY TO
AGAIN FALL BACK A FEW DEGREES ON TUESDAY. A NICER WARM UP IS THEN
EXPECTED BY LATE WEEK. AT THIS POINT ACCUMULATING SNOW SEEMS
UNLIKELY ALTHOUGH FLURRIES CAN NOT BE RULED OUT WITH SOME OF THE
PASSING FRONTS.

SATURDAY NIGHT...OUR ABRUPT RETURN INTO THE UNPLEASANT BITTER COLD
OF WINTER WITH FEEL LIKE A STINGING SLAP ON THE FACE BY LATE
SATURDAY NIGHT AS NORTHERLY WINDS INCREASE INTO THE 25 TO 30 MPH
RANGE WITH GUSTS OF 40 TO APPROACHING 45 MPH. WE MAY VERY WELL NEED
TO ISSUE A WIND ADVISORY FOR SATURDAY NIGHT WITH A FUTURE FORECAST
PACKAGE AS WIND SPEEDS WILL BE RIGHT AROUND THE LOWER THRESHOLD OF
OUR 30 MPH ADVISORY CRITERIA. IN ADDITION...THIS IS A VERY COLD
CANADIAN CONTINENTAL AIRMASS...WHICH WILL RESULT IN LOW TEMPERATURES
BY EARLY SUNDAY MORNING IN THE SINGLE DIGITS ACROSS MUCH OF NEBRASKA
TO THE LOWER TEENS OVER KANSAS. GIVEN THE NEAR 30 MPH WIND WE SHOULD
HAVE WIND CHILL VALUES ALONG AND NORTH OF I-80 IN THE -15 TO -20
DEGREE RANGE...WHICH WILL BE KNOCKING ON THE DOORSTEP OF OUR -20F
CRITERIA FOR A WIND CHILL ADVISORY. THE PREVIOUS FORECAST JUST ADDED
A SLIGHT CHANCE OF SNOW FLURRIES TO THE FORECAST AND HAVE OPTED TO
LEAVE THESE IN THE FORECAST FOR NOW FOR CONTINUITY SAKE. THERE WILL
BE A LOW STRATUS DECK THAT MOVES THROUGH WITH THE FRONT AND THE
IDEAL SNOW PRODUCING DENDRITIC LAYER TEMPERATURES WILL BE FOUND
WITHIN THIS STRATUS BANK. HOWEVER...THE 12Z NAM...GFS...ECMWF ALL
INDICATE ZERO QPF AND THE STRATUS DECK IS RATHER MEAGER AND THIN.
THEREFORE...ACCUMULATING SNOW IS UNLIKELY AND WILL KEEP POPS
GENERALLY BELOW 10 PERCENT. COULD SEE FLURRIES BEING PULLED OUT OF
THE FORECAST WITH FUTURE UPDATES IF CURRENT MODEL TRENDS CONTINUE.

SUNDAY...IT WILL REMAIN WINDY THROUGH THE MORNING AND THEN GRADUALLY
DECREASE TO JUST BREEZY BY AFTERNOON AS THE PRESSURE GRADIENT
WEAKENS. HOWEVER...DO NOT BE MISTAKEN OR CAUGHT OFF GUARD BY THE
HUGE CHANGE IN TEMPERATURES FROM SATURDAY TO SUNDAY. THE WORST OF
THE COLD WILL HIT US ON SUNDAY WITH HIGHS WELL BELOW NORMAL RANGING
FROM THE TEENS NORTHEAST TO THE LOWER AND MID 20S ACROSS SOUTHWEST
ZONES. IF YOU THINK THAT IS BAD...SOME NORTHERN IOWA LOCATIONS WILL
REMAIN BELOW ZERO FOR HIGHS ON SUNDAY. CERTAINLY NOT A PLEASANT DAY
ACROSS THE REGION. SKIES SHOULD BE PARTLY CLOUDY WITH DRY CONDITIONS.

MONDAY THROUGH FRIDAY...WE REMAIN UNDER A CONTINUED NORTHWESTERLY
FLOW PATTERN ALOFT WITH WEAK SHORT WAVES/CLIPPERS TRACKING ACROSS
THE NORTHERN AND CENTRAL PLAINS. THIS WILL RESULT IN SEVERAL SHOTS
OF COLD AIR FOLLOWED BY BRIEF WARMUPS. THE BRUNT OF THE COLD AIR
WILL PASS TO OUR NORTHEAST...WHILE LOCATIONS TO OUR SOUTHWEST MAY
SEE LITTLE IMPACT OR VERY GLANCING BLOWS FROM THESE FRONTS. OUR
FORECAST AREA WILL BE THE TRANSITION ZONE WITH HIGH TEMPERATURES
POSSIBLY VARYING BY 10 TO 20F BETWEEN THE COLDER NORTHEAST ZONES AND
THE WARMER SOUTHWEST ZONES. WILL KEEP THE PERIOD DRY FOR NOW BUT IT
IS POSSIBLE THAT A CLIPPER TUESDAY NIGHT OR WEDNESDAY COULD BRING A
FEW FLURRIES TO THE AREA. THERE DOES APPEAR TO BE A WARMING TREND AS
WE HEAD INTO THURSDAY AND FRIDAY WITH PERHAPS HIGHS BACK INTO THE
40S. WE WILL HAVE TO SEE IF THAT WARMING TREND HOLDS WITH FUTURE
MODEL RUNS.

&&

.AVIATION...(FOR THE 06Z KGRI TAF THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1127 PM CST FRI DEC 27 2013

MAIN ISSUE WILL BE A STRONG COLD FRONT MOVING THROUGH LATE
SATURDAY AFTERNOON WITH QUITE STRONG WIND BEHIND THE COLD FRONT
SATURDAY EVENING. MVFR STRATUS ARE ANTICIPATED BEHIND THE COLD
FRONT WITH SUCH STRONG COLD AIR ADVECTION. SOME FLURRIES ARE
POSSIBLE AS WELL SATURDAY NIGHT...BUT THE CHANCES ARE SCANT ENOUGH
FOR NOW THAT THEY HAVE NOT BEEN ADDED TO THIS FORECAST.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

SHORT TERM...JCB
LONG TERM...WESELY
AVIATION...HEINLEIN
Hazardous weather outlook, Dec 27, 2:59 PM CST, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
259 PM CST FRI DEC 27 2013

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
282100-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
259 PM CST FRI DEC 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

LATE SATURDAY AFTERNOON INTO SATURDAY NIGHT...STRONG NORTH WINDS
WILL SURGE ACROSS THE OUTLOOK AREA BEHIND A STOUT COLD FRONT. THE
STRONGEST WINDS WILL OCCUR SATURDAY NIGHT...WHEN SUSTAINED SPEEDS
OF AT LEAST 25 TO 30 MPH WILL BE COMMON AREA-WIDE...ACCOMPANIED BY
GUSTS UP TO NEAR 45 MPH. AT LEAST A BRIEF PERIOD OF EVEN HIGHER
SUSTAINED WINDS OF 30 TO 35 MPH IS FAVORED FOR AREAS MAINLY NEAR
AND NORTH OF INTERSTATE 80 IN NEBRASKA. ALTHOUGH IT WILL REMAIN
QUITE BREEZY AFTER SUNRISE SUNDAY MORNING...SUSTAINED WIND SPEEDS
WILL AVERAGE LESS THAN 25 MPH BY THIS TIME.

THE STRONG WIND WILL RESULT IN WIND CHILL VALUES OF 15 TO 20
DEGREES BELOW ZERO EARLY SUNDAY MORNING FOR AREAS PRIMARILY ALONG
AND NORTH OF INTERSTATE 80.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

WESELY

Nearby

Wind Advisories in Nebraska, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.